MAUDE Adverse Event Report: OLYMPUS MEDICAL PRODUCTS CZECH, SPOL. S R.O. HF-RESECTION ELECTRODE, LOOP, 24 FR., 0.35 WIRE, 12°

OLYMPUS MEDICAL PRODUCTS CZECH, SPOL. S R.O. HF-RESECTION ELECTRODE, LOOP, 24 FR., 0.35 WIRE, 12°
Model Number A22201C
Medical Device Problem Codes Break (1069); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/04/2025
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the resection electrode broke inside the patient's uterus during an unknown therapeutic procedure.A search was conducted for the missing end, which was found inside the patient's uterus.There were no reports of patient harm.Further follow-up is conducted to obtain additional information and is currently pending.
 
Additional Manufacturer Narrative
The investigation is ongoing.A supplemental report will be submitted when the investigation is completed or if additional information becomes available.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the approved final investigation.Updated fields- b5, d4 lot number and d4- expiration date, d8, d9, d10, g1, h2, h3, h4, h6, h11 correction: e1.The device was returned to olympus and the reported failure was confirmed.The fracture fragment was available for investigation.Additionally, device inspection found the loop was broken off in its entirety.Based on the results of investigation, the most probable cause of the issue was the cause not established, which indicates that the investigation findings do not lead to a clear conclusion about the cause of the reported adverse event.Olympus will continue to monitor field performance for this device.
 
Event or Problem Description
Additional information identified that the procedure was a operative hysteroscopy for polypectomy, myomectomy for endometrectomy.The device was retrieved using non-energy resection loop.No unplanned diagnostic imaging was used to locate the device or confirm that it was being removed.The procedure was delayed for 20 minutes while the patient was under general anesthesia.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the approved final investigation.The investigation confirmed the customer failure and determined the following cause : the loop wire of the broken wire fragment does not show much wear in the active zone but does show signs of mechanical deformation at both ends where the wire broke.At the same time, the electrode¿s shaft is slightly bent.Additionally, a small part of the wire fragment on one far end of the cutting loop is discolored but the loop did not break at this location.The discolored area on the wire fragment could have been caused by contact with a metal object.The rough surfaces of the broken ends of the wire indicate that the wire fragment broke off due to an excessive amount of force applied to the wire.Updated field- b3 and g1.
 
Event or Problem Description
The customer provided the event date.

Brand Name
HF-RESECTION ELECTRODE, LOOP, 24 FR., 0.35 WIRE, 12°
Common Device Name
HF-RESECTION ELECTRODE
Manufacturer (Section D)
OLYMPUS MEDICAL PRODUCTS CZECH, SPOL. S R.O.
telickova 457/29
prerov 75124
EZ  75124
Manufacturer (Section G)
OLYMPUS MEDICAL PRODUCTS CZECH, SPOL. S R.O.
telickova 457/29
prerov 75124
EZ   75124
Manufacturer Contact
todd brill
801 west park drive
westborough, MA 01581
5082077661
MDR Report Key21971664
Report Number3007960282-2025-00057
Device Sequence Number18265811
Product Code GCP
UDI-Device Identifier14042761036648
UDI-Public14042761036648
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K954488
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/01/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberA22201C
Device Lot Number1000153566
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 04/09/2025
Supplement Date Received by Manufacturer07/16/2025
10/22/2025
Initial Report FDA Received Date05/06/2025
Supplement Report FDA Received Date07/23/2025
11/03/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/24/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NON-ENERGY RESECTION LOOP.
Outcome Attributed to Adverse Event Required Intervention;
Patient SexFemale